MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION

HOLOGIC, INC. APTIMA HIV-1 QUANT DX ASSAY; TEST, HIV DETECTION
Catalog Number ASY-09835
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On june 5, 2025, a customer reported questioning results using the aptima hiv-1 quant dx assay master lot 911588 on panther plus instrument sn# (b)(6).The customer noted that samples from the patient were collected in both serum separator tubes (sst) and plasma preparation tubes (ppt).The discrepant results are as follows: sample id (b)(6) retested as (b)(6): ¿ on (b)(6) 2025, the sst was first tested in panther worklist: (b)(4) and resulted as ¿not detected¿.¿ on (b)(6) 2025, the same sst tube was retested on panther and resulted as <30 detected in panther worklist: (b)(4).Customer also tested a ppt sample from the same patient in this worklist and this sample resulted as 182 copies/ml.The ppt tube was also tested on a roche instrument and customer stated this resulted as 567 copies/ml.The customer stated that all hiv results are subject to their review process before determining which result to report.However, the customer did not know which result(s) were reported for sample id (b)(6) and is unable to verify this information.No patient treatment information was provided by the customer.Hologic has not learned of any adverse patient outcomes due to this event.
 
Additional Manufacturer Narrative
Hologic technical support (ts) reviewed logs and kinetic curves for both initial test worklist (b)(4) and retest worklist (b)(4).No hardware, software or contamination issues were found.Ts informed the customer that results from different sample tubes cannot be directly compared.Ts indicated that the discrepant result was most likely due to the sample low target or sample mishandling.Hologic completed a risk assessment.There is no product impact.Hologic has not learned of any adverse patient outcomes due to this event.H3 other text: other.

Brand Name
APTIMA HIV-1 QUANT DX ASSAY
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
katrina tarroja
10210 genetic center drive
san diego, CA 92121
MDR Report Key22366145
Report Number2024800-2025-00039
Device Sequence Number12901749
Product Code MZF
UDI-Device Identifier15420045504219
UDI-Public15420045504219
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
BP150318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-09835
Device Lot Number911588
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Initial Report FDA Received Date06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown